Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 220, NWS Tallahassee, FL

July 13, 2016Bay County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2016, 11:06 AM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 11:06 AM CDT (16:06 UTC)
Expired
Jul 13, 2016, 11:19 AM CDT
In force
13 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bay County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 22 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WUUS52 KTAE 131606
SVRTAE
FLC005-131-133-131630-
/O.NEW.KTAE.SV.W.0220.160713T1606Z-160713T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BAY COUNTY IN FLORIDA...
  SOUTHWESTERN WASHINGTON COUNTY IN FLORIDA...
  SOUTHWESTERN WALTON COUNTY IN FLORIDA...

* UNTIL 1130 AM CDT

* AT 1106 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
  SANTA ROSA BEACH...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EBRO...BUNKER...SEMINOLE HILLS...PINE LOG...LAIRD...BRUCE AND PORT
  WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3054 8592 3031 8576 3029 8608 3035 8611
      3035 8612 3038 8612 3039 8611 3040 8612
      3042 8612
TIME...MOT...LOC 1606Z 253DEG 16KT 3035 8602 

HAIL...1.00IN
WIND...60MPH
 
$$

55-SCHOLL
1 follow-up statement
272 
WWUS52 KTAE 131619
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1119 AM CDT WED JUL 13 2016

FLC005-131-133-131628-
/O.CAN.KTAE.SV.W.0220.000000T0000Z-160713T1630Z/
BAY FL-WASHINGTON FL-WALTON FL-
1119 AM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAY...
SOUTHWESTERN WASHINGTON AND SOUTHWESTERN WALTON COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3054 8592 3031 8576 3029 8608 3035 8611
      3035 8612 3038 8612 3039 8611 3040 8612
      3042 8612
TIME...MOT...LOC 1616Z 253DEG 16KT 3037 8596 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:40 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 13, 8:40 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
940 AM EDT WED JUL 13 2016

.UPDATE...

Increased precipitation chances for this afternoon across the
board as hi resolution models are depicting more scattered
coverage today. Highest chances will be across the western half of
the CWA. SPC has outlooked our area in a marginal risk for severe
weather CWA wide with damaging winds being the main threat. Have
added gusty winds in the zones to account for this. Much like the
past several days, a couple of severe storms will be possible
given the thermodynamic profile. Updates sent.

&&

.PREV DISCUSSION [657 AM EDT]...

.NEAR TERM [Through Today]...

Convection currently located over the northern Gulf of Mexico is
trending downward at this hour, with only light showers remaining.
Light showers may linger across our western marine zones for the
next several hours before diminishing around day break.

A stagnant synoptic pattern remains in place for today, with
deep layer ridging remaining situated over the tri-state region.
Flow aloft remains light and out of the south/southwest today with
PWATs progged to be slightly higher across the area than yesterday,
likely running at or just above normal. Thus the greatest
thunderstorm chances will be located across the Florida Panhandle
this afternoon with more isolated coverage expected elsewhere across
the region. Timing wise, convection is expected to develop and
increase in coverage along the sea breeze in northern FL this
afternoon, and spreading northward into southern GA this evening.
Given the forecast thermodynamic parameters from guidance, a few
thunderstorms may become severe this afternoon, with damaging winds
being the main threat.

.SHORT TERM [Tonight Through Friday]...

A rather weak pressure pattern will prevail across the Tri-State
region through Friday. Any thunderstorm development will likely be
driven by the afternoon seabreeze and subsequent outflow. Isolated
strong to severe storms, with damaging winds being the primary
threat, will be possible each afternoon. High and low temperatures
will likely run a couple degrees above average both Thursday and
Friday.

.LONG TERM [Friday Night Through Wednesday]...

In general, deep layer ridging will prevail through mid-week next
week. With seasonable moisture in place, expect near normal rain
chances along the afternoon seabreeze fronts. Early next week may
be slightly wetter than usual should we feel some of the effects
of a shortwave passing through the Mid-Atlantic. Highs will climb
back into the upper 90s, with heat indices over 100 degrees each
day.

.AVIATION [Through 12Z Thursday]...

Reduced vsbys due to fog around KVLD are in the process of
recovering back to VFR at this hour. VFR conditions will prevail
today outside of thunderstorms this afternoon. Expect thunderstorms
to increase in coverage early this afternoon, with reduced vsby as
well as gusty and erratic winds possible underneath any activity.

.MARINE...

Light winds and low seas will prevail for the next several days.
The best chance for showers and thunderstorms will come during the
overnight hours each night.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...

A typical summertime pattern is expected over the next several
days, with scattered thunderstorms each afternoon. Some storms
will be capable of producing heavy rain but significant river
rises are not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   96  75  95  75  94 /  40  20  40  20  40
Panama City   93  80  89  80  88 /  30  10  20  10  30
Dothan        93  74  94  75  93 /  50  20  20  20  40
Albany        97  74  96  74  94 /  40  20  30  20  40
Valdosta      98  73  95  73  94 /  40  30  40  30  40
Cross City    94  74  95  74  94 /  40  20  30  20  30
Apalachicola  92  78  90  78  90 /  30  10  20  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

UPDATE...Scholl
NEAR TERM...Pullin
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Pullin
MARINE...Harrigan
FIRE WEATHER...Pullin
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jul 13, 11:00 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT WED JUL 13 2016

FLZ008-010-012-108-112-131645-
CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY FL-INLAND BAY FL-
WASHINGTON FL-
1200 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHWESTERN
WASHINGTON AND SOUTHERN WALTON COUNTIES UNTIL 1245 PM EDT/1145 AM
CDT/...

AT 1200 PM EDT/1100 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF SANTA ROSA BEACH...
MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EBRO...BUNKER...SEMINOLE HILLS...PINE LOG...BRUCE...
PORT WASHINGTON AND RED HEAD.

LAT...LON 3038 8613 3038 8612 3039 8611 3040 8612
      3041 8612 3059 8600 3045 8576 3025 8605
      3035 8615
TIME...MOT...LOC 1600Z 222DEG 15KT 3037 8607

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:18 PM CDTSpecial Marine WarningTAE57 min
Jul 13, 12:35 AM CDTSpecial Marine WarningTAE55 min
Jul 13, 10:47 AM CDTSpecial Marine WarningTAE43 min
Jul 13, 11:00 AM CDTSpecial Weather StatementTAEWalton45 min
Jul 13, 11:39 AM CDTSpecial Weather StatementTAEBay51 min
Jul 13, 11:59 AM CDTSpecial Weather StatementTAEFranklin46 min
Jul 13, 12:53 PM CDTSpecial Weather StatementTAEHolmes37 min
Jul 13, 12:59 PM CDTSpecial Weather StatementTAEWakulla46 min
Jul 13, 1:07 PM CDTSevere Thunderstorm WarningTAEHolmes38 min
Jul 13, 1:43 PM CDTSpecial Weather StatementTAEHolmes47 min
Jul 13, 1:47 PM CDTSpecial Weather StatementTAETaylor43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.